Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 29, NWS Albuquerque, NM

June 14, 2006

NWS Albuquerque, NM issued this wind advisory at Jun 14, 2006, 9:40 PM MDT. It took effect at Jun 15, 2006, 1:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2006, 9:40 PM MDT (03:40 UTC)
In effect from
Jun 15, 2006, 1:00 PM MDT
Expired
Jun 15, 2006, 8:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 150340
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
940 PM MDT WED JUN 14 2006

...STRONG WINDS ARE EXPECTED THURSDAY ACROSS MUCH OF
NORTHERN...WESTERN AND CENTRAL NEW MEXICO...

NMZ001>012-014-015-151100-
/O.NEW.KABQ.WI.Y.0029.060615T1900Z-060616T0200Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...GLENWOOD...SOCORRO
940 PM MDT WED JUN 14 2006

...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY. 

WINDS WILL INCREASE ACROSS MUCH OF NORTHERN...WESTERN AND CENTRAL
NEW MEXICO THURSDAY AFTERNOON AS A STRONG MID JUNE TROUGH MOVES
ACROSS THE GREAT BASIN. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE
COMMON. WIND GUSTS TO 50 MPH WILL ALSO OCCUR...ESPECIALLY NEAR DRY
THUNDERSTORMS OR UNDERNEATH CLOUDS PRODUCING VERY LIGHT RAIN
SHOWERS OR SPRINKLES.

LOCALIZED AREAS OF BLOWING DUST MAY SUDDENLY REDUCE VISIBILITIES
TO NEAR ZERO...ESPECIALLY IN AREAS WHERE PLOWED OR BARE FIELDS
EXIST. STRONG WINDS WILL BE HAZARDOUS TO TRAILERS AND OTHER HIGH
PROFILE VEHICLES.

$$

KD/DPORTER
3 follow-up statements
000 
WWUS75 KABQ 151121
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 AM MDT THU JUN 15 2006

...STRONG WINDS TODAY ACROSS MUCH OF NORTHERN...WESTERN AND
CENTRAL NEW MEXICO...

NMZ001>012-014-015-152200-
/O.CON.KABQ.WI.Y.0029.060615T1900Z-060616T0200Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...GLENWOOD...SOCORRO
521 AM MDT THU JUN 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING. 

WINDS WILL INCREASE ACROSS MUCH OF NORTHERN...WESTERN AND CENTRAL
NEW MEXICO BY THIS AFTERNOON AS A STRONG MID JUNE TROUGH MOVES
ACROSS THE GREAT BASIN. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE
COMMON. WIND GUSTS TO 50 OR 55 MPH MPH WILL ALSO OCCUR...
ESPECIALLY NEAR DRY THUNDERSTORMS OR UNDERNEATH CLOUDS PRODUCING
VERY LIGHT RAIN SHOWERS OR SPRINKLES.

LOCALIZED AREAS OF BLOWING DUST MAY SUDDENLY REDUCE VISIBILITIES
TO NEAR ZERO...ESPECIALLY IN AREAS WHERE PLOWED OR BARE FIELDS
EXIST. STRONG WINDS WILL BE HAZARDOUS TO TRAILERS AND OTHER HIGH
PROFILE VEHICLES.

$$

40
000 
WWUS75 KABQ 152117
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 PM MDT THU JUN 15 2006

...STRONG WINDS THIS EVENING ACROSS MUCH OF NORTHERN...WESTERN
AND CENTRAL NEW MEXICO...

NMZ001>012-014-015-160200-
/O.CON.KABQ.WI.Y.0029.000000T0000Z-060616T0200Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...GLENWOOD...SOCORRO
317 PM MDT THU JUN 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON. WIND GUSTS TO 50
OR 55 MPH MPH WILL ALSO OCCUR... ESPECIALLY NEAR DRY THUNDERSTORMS
OR UNDERNEATH CLOUDS PRODUCING VERY LIGHT RAIN SHOWERS OR
SPRINKLES.

LOCALIZED AREAS OF BLOWING DUST MAY SUDDENLY REDUCE VISIBILITIES
TO NEAR ZERO...ESPECIALLY IN AREAS WHERE PLOWED OR BARE FIELDS
EXIST. STRONG WINDS WILL BE HAZARDOUS TO TRAILERS AND OTHER HIGH
PROFILE VEHICLES.

$$

16
000 
WWUS75 KABQ 160211
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
811 PM MDT THU JUN 15 2006

NMZ001>012-014-015-160315-
/O.EXP.KABQ.WI.Y.0029.000000T0000Z-060616T0200Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...GLENWOOD...SOCORRO
811 PM MDT THU JUN 15 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED BELOW WIND ADVISORY LEVELS THIS EVENING.
HOWEVER...A FEW LOCATIONS MAY STILL SEE WINDS OF 20 TO 30 MPH WITH
GUSTS TO 40 MPH THROUGH 10 PM. DIRECTIONS WILL REMAIN SOUTH OR
SOUTHWEST ACROSS EASTERN NEW MEXICO WHILE OVER WESTERN AND CENTRAL
SECTIONS...WINDS WILL BE WEST OR NORTHWEST THE REMAINDER OF THE
EVENING.

$$

19

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 14, 9:30 PM MDT, 10 minutes earlier.

Area forecast discussion, Jun 14, 9:30 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
930 PM MDT WED JUN 14 2006

CORRECTED TO REMOVE NMZ013 FROM WIND ADVISORY.

.UPDATE...
WILL UPDATE ZFP BASED ON LATEST RADAR TRENDS. MAINLY VIRGA ACTIVITY
LINGERING ACROSS THE SANGRE DE CRISTO AND SANDIA MOUNTAINS INTO THE
NORTHEAST HIGHLANDS AND PLAINS. SIGNIFICANT PCPN NOT EXPECTED...BUT
GUSTY WINDS OF 40-50 MPH ARE STILL POSSIBLE DUE TO RELATIVELY DRIER
LOWER ATMOSPHERE. ACTIVITY SHOULD DIMINISH AROUND THE MIDNIGHT HOUR.
IN ADDITION...WILL TWEAK ON POPS FOR THU...REDUCING COVERAGE ACROSS
THE SW PORTION OF THE CWA. WILL DROP 20S AND INSERT DRY WORDING FOR
ALL AREAS. SOME CONVECTION OVER THE FAR NE MAY BE A MIXTURE OF WET/
DRY CELLS. SFC WINDS ARE EXPECTED TO HOWL WITHIN 25 TO 35 MPH RANGE
WITH HIGHER GUSTS UP TO 50 MPH. WILL ISSUE A WIND ADVISORY FROM 19Z
THU THRU 02Z FRI FOR THE NORTHWEST TWO-THIRDS OF THE FORECAST AREA.

NPWABQ AND UPDATED ZONES WILL BE OUT SHORTLY. DPORTER

&&

.DISCUSSION 250 PM MDT WED JUN 14 2006...
ISOLATED SHOWERS AND  THUNDERSTORMS BEGINNING TO FORM FROM SOUTHWEST
TO NORTHEAST ACROSS THE STATE. THIS ASSOCIATED WITH A LITTLE SURGE
OF MOISTURE INTO THE STATE FROM THE SOUTHWEST. A LITTLE DRIER AIR
WILL FILTER ACROSS THE STATE TONIGHT...HOWEVER AS THE UPR LVL TROF
APPROACHES THE STATE...MID LVL MOISTURE WILL BE ON THE INCREASE.
TROF WILL SWING ACROSS THE STATE TOMORROW AND FRIDAY...MAKING FOR
BREEZY TO WINDY DAYS AND ISOLATED LATE AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS. BY SATURDAY...AREA WILL BE UNDER A NORTHWEST FLOW
ALOFT AS ANOTHER RDG BUILDS INTO THE DESERT SOUTHWEST. BY LATE IN
THE WEEKEND...UPR LVL HIGH WILL AGAIN STRENGTHEN ACROSS THE STATE
RESULTING IN DRY AND HOT WEATHER. THIS PATTERN TO CONTINUE WILL INTO
THE MIDDLE OF NEXT WEEK.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM TO 8 PM MDT THURSDAY FOR NMZ001-NMZ002-
NMZ003-NMZ004-NMZ005-NMZ006-NMZ007-NMZ008-NMZ009-NMZ010-NMZ011-
NMZ012-NMZ014-NMZ015.

RED FLAG WARNING FROM 11 AM TO 8 PM MDT THURSDAY FOR NMZ101-
NMZ102-NMZ103-NMZ104-NMZ105-NMZ106-NMZ107-NMZ109.

FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR NMZ104-NMZ107-NMZ108.

&&

16/46
Hazardous weather outlook, Jun 14, 6:00 AM MDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED JUN 14 2006

NMZ001>021-026-151200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
GUSTY MICROBURST WINDS OF 40 TO 50 MPH AND SMALL HAIL COULD OCCUR
WITH THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY ACROSS
PORTIONS OF NORTHEAST AND EAST CENTRAL NEW MEXICO. ISOLATED DRY
THUNDERSTORMS WITH GUSTY WINDS OF 40 TO 50 MPH COULD OCCUR THIS
AFTERNOON OVER THE HIGHER TERRAIN OF WESTERN...CENTRAL AND NORTHERN
NEW MEXICO. ELSEWHERE...CRITICAL FIRE WEATHER CONDITIONS ACROSS
PORTIONS OF NORTHWEST AND WEST CENTRAL NEW MEXICO ARE
ANTICIPATED...AND A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON
AND EVENING UNTIL AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...

A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF NORTHERN AND CENTRAL
NEW MEXICO THURSDAY INTO THURSDAY EVENING DUE TO THE COMBINATION OF
STRENGTHENING SOUTHWEST TO WEST WINDS AND LOW HUMIDITIES.
REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

99

In the hours before

Local storm report, Jun 14, 8:49 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
849 PM MDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     NON-TSTM WND GST LAS VEGAS               35.60N 105.22W
06/14/2006  M59.00 MPH       SAN MIGUEL         NM   ASOS

0808 PM     NON-TSTM WND GST LAS VEGAS               35.60N 105.22W
06/14/2006  M58.00 MPH       SAN MIGUEL         NM   ASOS

&&

DPORTER

Nearby

Wind Advisories in New Mexico, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.